Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 15, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jul 31, 2021, 1:58 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It took effect at Aug 1, 2021, 12:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2021, 1:58 PM CDT (18:58 UTC)
- In effect from
- Aug 1, 2021, 12:00 PM CDT
- Expired
- Aug 1, 2021, 2:13 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347 WWUS74 KTSA 311858 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 158 PM CDT Sat Jul 31 2021 ARZ019-020-029-OKZ055>058-060>062-067-010100- /O.CON.KTSA.EH.W.0004.000000T0000Z-210801T0100Z/ Crawford-Franklin-Sebastian-Washington OK-Nowata-Craig-Ottawa- Tulsa-Rogers-Mayes-Wagoner- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, and Wagoner 158 PM CDT Sat Jul 31 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 112 expected. * WHERE...Portions of northeast Oklahoma and west central Arkansas. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ049-053-010700- /O.NEW.KTSA.HT.Y.0015.210801T1700Z-210802T0000Z/ /O.CON.KTSA.HT.Y.0014.000000T0000Z-210801T0100Z/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 158 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Pushmataha and Choctaw Counties. * WHEN...Until 8 PM CDT this evening and from noon to 7 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ001-002-010-011-OKZ054-059-063>066-068>076-010100- /O.CON.KTSA.HT.Y.0014.000000T0000Z-210801T0100Z/ Benton-Carroll-Washington AR-Madison-Osage-Pawnee-Delaware-Creek- Okfuskee-Okmulgee-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Pawnee, Grove, Jay, Sapulpa, Okemah, Okmulgee, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 158 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From noon to 8 PM CDT Saturday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
009 WWUS74 KTSA 010105 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 805 PM CDT Sat Jul 31 2021 ARZ019-020-029-OKZ055>058-060>062-067-010215- /O.EXP.KTSA.EH.W.0004.000000T0000Z-210801T0100Z/ Crawford-Franklin-Sebastian-Washington OK-Nowata-Craig-Ottawa- Tulsa-Rogers-Mayes-Wagoner- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, and Wagoner 805 PM CDT Sat Jul 31 2021 ...EXCESSIVE HEAT WARNING HAS EXPIRED... Heat index values will continue to fall as the evening wears on. $$ OKZ049-053-010930- /O.EXP.KTSA.HT.Y.0014.000000T0000Z-210801T0100Z/ /O.CON.KTSA.HT.Y.0015.210801T1700Z-210802T0000Z/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 805 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Pushmataha and Choctaw Counties. * WHEN...From noon to 7 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ001-002-010-011-OKZ054-059-063>066-068>076-010215- /O.EXP.KTSA.HT.Y.0014.000000T0000Z-210801T0100Z/ Benton-Carroll-Washington AR-Madison-Osage-Pawnee-Delaware-Creek- Okfuskee-Okmulgee-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Pawnee, Grove, Jay, Sapulpa, Okemah, Okmulgee, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 805 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY HAS EXPIRED... Heat index values will continue to fall as the evening wears on. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
915 WWUS74 KTSA 010744 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 244 AM CDT Sun Aug 1 2021 OKZ049-053-012100- /O.CON.KTSA.HT.Y.0015.210801T1700Z-210802T0000Z/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 244 AM CDT Sun Aug 1 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 108 expected. * WHERE...Pushmataha and Choctaw Counties. * WHEN...From noon to 7 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
490 WWUS74 KTSA 011913 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 213 PM CDT Sun Aug 1 2021 OKZ049-053-012015- /O.CAN.KTSA.HT.Y.0015.000000T0000Z-210802T0000Z/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 213 PM CDT Sun Aug 1 2021 ...HEAT ADVISORY IS CANCELLED... Thunderstorms have moved into the area and temperatures and heat indices are expected to drop below criteria for the rest of the afternoon. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 31, 12:36 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 31, 12:36 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1236 PM CDT Sat Jul 31 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
High based CU again developing early this afternoon with light
southwest winds. Concerning TAF sites, best chance for thunderstorms
through the forecast period will likely occur at KBVO this evening
with FROPA and therefore introduced TEMPO group with brief IFR
conditions. Elsewhere, scattered thunderstorms possible late
evening/overnight across remainder of NE OK/NW AR and then during
the morning hours Sunday at KMLC/KFSM. Heavier precipitation/storms
will likely be scattered at best across aforementioned area and
was handled with PROB30 groups.
&&
.PREV DISCUSSION... /Issued 1033 AM CDT Sat Jul 31 2021/
DISCUSSION...
Current forecast on track for this afternoon with no significant
changes. Temperatures generally running 1 to 2 degrees warmer
than this time yesterday with a slightly drier air-mass in place
across portions of northeast Oklahoma per latest mesonet observations.
Dangerous heat index values are still expected this afternoon with
indices in the 105 to 110 degrees range. Current heat headlines
look good for now.
Scattered strong to marginally severe storms will be possible as
front moves into far southeast Kansas this afternoon. Some of
this activity will likely push into northeast Oklahoma this
evening with a very limited severe threat. Overall, storms should
be on a slow weakening trend by this time as surface instability
begins to drop with the loss of diurnal heating.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-054-059-
063>066-068>076.
Excessive Heat Warning until 8 PM CDT this evening for
OKZ055>058-060>062-067.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
&&
AVIATION.....12Hazardous weather outlook, Jul 31, 1:00 PM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 100 PM CDT Sat Jul 31 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 100 PM CDT Sat Jul 31 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Mid to late evening. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Heat index values are expected to reach between 105 and 112 degrees this afternoon. A cold front will move into northeast Oklahoma this evening into the overnight hours, with increasing chances for scattered showers and thunderstorms. A few of the storms could be strong to marginally severe this evening, with damaging wind being the main threat, primarily across far northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY...Thunderstorm Potential. TUESDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... Shower and thunderstorm chances will continue for Sunday into Sunday night, mainly across southeast Oklahoma and west central Arkansas. A few strong to marginally severe storms will be possible. Cooler and drier air will overspread the region for much of next week. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:20 AM CDT | Excessive Heat Warning | TSA | Craig, Mayes, Nowata, Ottawa, Rogers, Tulsa and 2 more | 18 hr |
Nearby
Heat Advisories in Oklahoma, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.